MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 DXTEND RETENT PE CUP D38 +6MM; DELTA XTEND IMPLANTS : SHOULDER HUMERAL CUP

DEPUY FRANCE SAS - 3003895575 DXTEND RETENT PE CUP D38 +6MM; DELTA XTEND IMPLANTS : SHOULDER HUMERAL CUP
Model Number 130738106
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that surgeon had great exposure and visibility.When impacting the poly, it appeared to lock in but was easily lifted out with a freer elevator.The surgeon repeated and wasn't comfortable with the stability of the liner.He ran downstairs and grabbed another liner.The second poly locked in place like normal.Need a report back to give the hospital as to whether the locking mechanism was defective or was there another reason why it wouldn't properly engage.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: functional evaluation of the returned device could not replicate the reported event.Visual analysis revealed damage sustained to the inner and outer rim of the cup through off axis alignment during implantation.However, the root cause of the reported failure is unknown at this time.This analysis has not highlighted any supplier defect at this time and the need of corrective actions is not indicated.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.
 
Additional Manufacturer Narrative
Product complaint # (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative:  added: d10, h6 (patient).Corrected: d3, g1 (physical manufacturer), h3, h8.H6 patient code: no code available (3191) was used to capture insufficient information.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and h6 (patient).No code available is used to capture surgery prolonged.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the surgery time was extended 5 minutes while the sales rep ran to grab a second implant.

Brand Name
DXTEND RETENT PE CUP D38 +6MM
Common Device Name
DELTA XTEND IMPLANTS : SHOULDER HUMERAL CUP
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
MDR Report Key10300857
Report Number1818910-2020-16330
Device Sequence Number667127
Product Code KWS
UDI-Device Identifier10603295027355
UDI-Public10603295027355
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K120174
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number130738106
Device Catalogue Number130738106
Device Lot Number5269511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2020
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer07/20/2020
07/27/2020
09/03/2020
Initial Report FDA Received Date07/21/2020
Supplement Report FDA Received Date07/27/2020
07/29/2020
09/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age88 YR